MAUDE Adverse Event Report: OPTION ELITE RETRIEVABLE VENA CAVA FILTER

OPTION ELITE RETRIEVABLE VENA CAVA FILTER
Model Number 352506070E
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, and evaluation is anticipated but had not yet begun.A follow-up report will be submitted once the device has been evaluated.
 
Event or Problem Description
Filter would not pass through the sheath.Sheath fractured.
 
Event or Problem Description
Filter would not pass through the sheath.Sheath fractured.
 
Additional Manufacturer Narrative
The customer returned two delivery catheter sheaths.Visual inspection of both delivery catheter sheaths found body fluid/dry blood, a kink in both delivery catheter sheaths, and both filters stuck within the delivery catheter sheaths.Functional evaluation of the devices in which the dilator was inserted into the delivery catheter sheath, found the dilator would not pass thru the kinked area.Excessive force was applied to pass the dilator through the damaged area to advance the filter.Visual inspection of the sheath did not find any delamination, however, due to the damaged/kinked area, the complaint was confirmed.A definite root cause could not be established, however, the most probable root cause is that the kink on the delivery catheter sheath occurred during the procedure in the user environment.Another possible root cause could be related to the mishandling of the product during packaging, and/or shipment.Both the ifu and instructions on the package instruct the user to not use the device if the product is damaged.

Brand Name
OPTION ELITE RETRIEVABLE VENA CAVA FILTER
Common Device Name
OPTION ELITE
MDR Report Key12657881
Report Number0001625425-2021-01101
Device Sequence Number4852612
Product Code DTK
UDI-Device Identifier00886333217519
UDI-Public886333217519
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K133243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2024
Device Model Number352506070E
Device Lot Number11382796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;